Risk premia and volatilities in a nonlinear term structure model

Feldhütter, P, Heyerdahl-Larsen, C and Illeditsch, P (2018) Risk premia and volatilities in a nonlinear term structure model. Review of Finance, 22 (1). pp. 337-380. ISSN 1572-3097 OPEN ACCESS

Abstract

We introduce a reduced-form term structure model with closed-form solutions for yields where the short rate and market prices of risk are nonlinear functions of Gaussian state variables. The nonlinear model with three factors matches the time-variation in expected excess returns and yield volatilities of U.S. Treasury bonds from 1961 to 2014. Yields and their variances depend on only three factors, yet the model exhibits features consistent with unspanned risk premia (URP) and unspanned stochastic volatility (USV).

More Details

Item Type: Article
Subject Areas: Finance
Additional Information: © 2016 European Finance Association. This is a pre-copyedited, author-produced version of an article accepted for publication in Review of Finance following peer review. The version of record: Peter Feldhütter, Christian Heyerdahl-Larsen, Philipp Illeditsch; Risk Premia and Volatilities in a Nonlinear Term Structure Model, Review of Finance, Volume 22, Issue 1, 1 February 2018, Pages 337–380 is available online at: https://academic.oup.com/rof/article/22/1/337/2389555 and at: https://doi.org/10.1093/rof/rfw052
Subjects: R > Rate of return
F > Financial risk
B > Bonds
T > Term structure of interest rates
Date Deposited: 01 Nov 2016 18:31
Last Modified: 19 Aug 2019 10:16
URI: http://lbsresearch.london.edu/id/eprint/568
More

Export and Share


Download

Accepted Version - Text

Statistics

Altmetrics
View details on Dimensions' website

Downloads from LBS Research Online

View details

Actions (login required)

Edit Item Edit Item